Alert archive / Florida / Special Weather Statements in 2022

Special Weather Statement, NWS Melbourne, FL

April 7, 2022Marion County, Florida

NWS Melbourne, FL issued this special weather statement at Apr 7, 2022, 10:21 AM EDT for Marion County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2022, 10:21 AM EDT (14:21 UTC)
Expired
Apr 7, 2022, 10:45 AM EDT
In force
24 min
Issued by
NWS Melbourne, FL
Hail
0.25 in
Wind
40

County Marion County, FL

The radar

The Melbourne radar (KMLB), 146 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 2.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2022-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1483 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2022-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1483 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
1.7
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted.

318 
WWUS82 KMLB 071421
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
1021 AM EDT Thu Apr 7 2022
 
FLZ041-044-071445-
Northern Lake County FL-Inland Volusia FL-
1021 AM EDT Thu Apr 7 2022

...Strong thunderstorms will impact portions of northern Lake and
northwestern Volusia Counties through 1045 AM EDT...

At 1020 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Salt Springs to 6 miles east of Moss Bluff
to Lady Lake. Movement was east at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Lady Lake, Pierson, The Villages, Barberville and Paisley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.

&&

LAT...LON 2896 8166 2905 8166 2906 8164 2928 8164
      2932 8168 2938 8145 2940 8142 2926 8142
      2926 8136 2910 8136 2892 8150 2891 8195
      2896 8195
TIME...MOT...LOC 1420Z 262DEG 31KT 2928 8176 2905 8178 2893 8191 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

Leahy

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 7, 3:45 AM EDT, 6 hours 36 minutes earlier.

Area forecast discussion, Apr 7, 3:45 AM EDT, 6 hours 36 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
345 AM EDT Thu Apr 7 2022

.DISCUSSION...

...Threat For Strong to Severe Storms Today...
...Near Record Temps Expected Across the South This Afternoon...
...Much More Comfortable Temps Friday-Sunday...

Current...Surface cold front has reaches the western FL panhandle
early this morning. Pre-frontal trough and attendant strong-severe
convection is currently pushing across southern GA/extreme NOFL,
with some weaker convective bands extending farther S-SW into the
Big Bend and near Cedar Key. Well to the south, warm/humid SSW-SW
flow is in place across ECFL with temps in the M-U70s. GOES RGBNTM
imagery shows a large area of low clouds NW of Lake/Volusia Cos,
with its leading edge from near a Crystal River-Ocala-Palatka line.
Some of these clouds may spread or develop farther SE into our
northern CWA (north of I-4) through sunrise, with a few showers
possibly reaching north Lake/Volusia Cos.

Today-tonight...A large mid-upper level gyre will drop SE across the
eastern half of the CONUS, accelerating the mean layer SW winds well
to its SE. This will produce breezy to windy conditions (sustained
15-25mph with gusts to around 30 mph), along with hot temps (L90s
across the southern half of the area (80s to the north). The front,
near the Big Bend area at sunrise, will push across the northern
peninsula by early afternoon, and will likely lie near I-4 around
sunset. Pre-frontal convection will increase in coverage/intensity,
primarily aided by increasing upper divergence and more modestly by
weak PVA/convergent low level flow.

Instability and low level winds/bulk shear remain supportive of some
strong-severe storms today, in spite of some of the mesoscale model
guidance waffling in the coverage/intensity of convection. Conditions
appear slightly more favorable near/north of Lake Kissimmee-Melbourne
however, a few strong storms could develop from near Lake Okeechobee
across the Treasure Coast toward sunset into early evening. Primary
storm threats remain strong straight line wind gusts up to 60 mph,
with temps aloft supportive of hail 1 inch or slightly larger in
diameter and frequent lightning/torrential downpours. As mentioned
Wed, while a unidirectional wind profile is not overly conducive for
rotating storms, one can never rule out brief spinups in Florida.

Lingering convection will shift SE/weaken by late evening, ending or
pushing offshore the Treasure Coast after midnight. Cooler and much
drier air will filter in behind the front, with gusty west winds
slowly diminishing overnight. Min temps will range from M50s across
the north to M60s in Martin Co.

Friday-Sunday...A big shift in the weather pattern from Friday
though much of next week as dry conditions finally expected to
persist for an extended period, with cooler temperatures Friday into
the weekend. A secondary upper trough and a reinforcing (dry) cold
front will swing through FL on Saturday bringing us some cold temps
for Sunday morning. A surface high builds over the central GOMEX on
Saturday, then moves across FL on Sunday. Breezy conditions Friday
and Saturday afternoons, with west winds around 15 mph on Friday,
increasing to around 20-25 mph on Saturday. The surface ridge pushes
east into the SW Atlantic to start next week causing our local winds
to veer easterly on Monday, then southeast by mid week. Warm to hot
afternoon temps return next week as a strong mid-level ridge builds
over FL.

Pleasant temperatures Friday through Sunday as afternoon highs reach
the mid to upper 70s, with around 80 degrees across the rural
interior north/east of Lake Okeechobee. Noticeably cooler Friday
night as lows dip into the low to mid 50s areawide, then colder
Saturday night as temps drop to upper 40s to low 50s! Still cool
Sunday night with lows in the low to mid 50s, and upper 40s in
normally colder inland spots. Becoming warmer Monday as afternoon
highs reach the upper 70s along the coast and low 80s inland. Temps
increase a few degrees each day, eventually reaching the mid to
upper 80s by mid week. Same trend for nighttime lows, starting off
in the upper 50s to mid 60s Monday night becoming mid to upper 60s
for Wednesday night.

&&

.AVIATION...Potential for low MVFR to IFR CIGs BKN008-015 in stratus
from ISM-MCO-DAB northward through 12Z, In fact, over the last hour
GOES RGBNTM imagery has shown a pronounced increase in low clouds
across the western peninsula, so this looks to be coming to fruition.
Latest radar trends indicate showers may reach LEE-DAB VCNTY around
12Z, so some AMDs may be needed for the northern aerodromes before
the next routine package. Inherited timing of TEMPO TS groups for
the north looked right in line with the HRRR, so no changes needed.
Winds from 210-240/16-20KTG30KT with even higher gusts likely in
any storm cells/bands.

&&

.MARINE...
Today-tonight...SW winds 15-20KT with highest sustained speeds and
peak seas (4-5ft) well offshore. A Cautionary Statement is now in
effect for all the local waters. Additionally, mariners should remain
aware to the likelihood of strong to severe storms moving rapidly
offshore from late morning through this afternoon. Speeds remain
15-20kt tonight as winds shift to W-NW behind cold FROPA.

Friday-Sunday...Poor to hazardous boating conditions late week
through the weekend as west to northwest winds increase to 15-20
knots. Some guidance suggests 20-25 knot winds will be possible in
the offshore waters late Saturday afternoon and Saturday night, and
a Small Craft Advisory may need to be issued. Seas 2-3 ft early
Friday build to 5-6 ft offshore and in the Gulf Stream Friday night
through Sunday. Nearshore seas 2-4 ft.

Monday-Tuesday...Favorable boating conditions are forecast to return
next week as high pressure moves over and east of FL Sunday night
into early next week. Winds quickly veer northeast Sunday night,
east on Monday at 10-15 knots, and southeast on Tuesday. Seas 2-3 ft.

&&

CLIMATE...Record high temperatures for today, April 7th. Records
will be approached or set at Melbourne, Vero Beach and Fort Pierce.

DAB  90 (1956)
LEE  89 (2014)
SFB  91 (2014)
MCO  92 (1908)
MLB  91 (2018)
VRB  90 (2018)
FPR  92 (2014)

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  86  57  75  52 /  80  20   0   0
MCO  88  62  77  56 /  70  20   0   0
MLB  90  60  77  54 /  50  30   0   0
VRB  92  62  79  53 /  30  30  10   0
LEE  83  57  73  54 /  80  10   0   0
SFB  86  58  75  54 /  80  20   0   0
ORL  88  62  77  56 /  70  20   0   0
FPR  92  62  79  53 /  30  30  10   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

SHORT TERM...Cristaldi
LONG TERM....Rodriguez
AVIATION...Cristaldi
Hazardous weather outlook, Apr 7, 9:40 AM EDT, 41 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
940 AM EDT Thu Apr 7 2022

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-080000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
940 AM EDT Thu Apr 7 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
An approaching cold front currently over the eastern Florida
panhandle will move into central Florida toward sunset, and cross
the area by tonight. Ahead of the front, showers and lightning
storms are ongoing across north Florida which will push east-
southeast into east central Florida late this morning and continue
through this afternoon into this evening.

The highest coverage of storms will be north of Lake Kissimmee and
Melbourne from late this morning through sunset. Conditions across
this area are also the most favorable for strong to severe storms to
develop. Damaging wind gusts up to 60 mph, hail up to half dollar
size, frequent lightning and heavy downpours up to 3 inches may
occur in the most intense storms. A brief tornado could also occur.

Farther south, across Okeechobee and Treasure coast counties,
slightly less storm coverage is expected, with scattered showers and
storms occurring from late afternoon into early evening. A few
strong to severe storms are possible in this area as well.

Storm motion will be rapidly toward the east at 30 to 35 mph late
this morning, increasing to 40 to 45 mph in the afternoon. Make
sure you move indoors to safety at the first sign of threatening
skies, or if you hear thunder.

.MARINE THUNDERSTORM GUST IMPACT...
Storms will also be easily capable of producing winds in excess of
35 knots on area lakes, the Intracoastal Waterway and adjacent
Atlantic waters. An isolated waterspout or two is also possible.

.HIGH WIND IMPACT...
Outside of any storms, strong southwest winds of 15 to 25 mph
gusting to around 30 mph, will blow any lightweight, unsecured
objects around. Drivers of high profile vehicles should be alert to
the gusty winds, especially in open areas, overpasses and causeways.

.WIND AND SEA IMPACT...
Gusty southwest winds of 15 to 20 knots over the Atlantic waters
will shift to west and northwest behind a cold front tonight.
Offshore seas will build to as high as 4 to 5 feet. Operators of
small craft should exercise caution. especially if heading
offshore beyond 20 nautical miles.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Gusty offshore winds will keep poor boating conditions in place
through Sunday, mainly offshore beyond 20 miles. The combination
of gusty winds and low relative humidity values will pose an
increasing fire weather danger through this weekend, especially
on Sunday.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather throughout today and self
activate if any watches or warnings are issued for their area.

Kelly/Cristaldi

In the hours before

Special weather statement, Apr 7, 10:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1021 AM EDT Thu Apr 7 2022

FLZ041-044-071445-
Northern Lake County FL-Inland Volusia FL-
1021 AM EDT Thu Apr 7 2022

...Strong thunderstorms will impact portions of northern Lake and
northwestern Volusia Counties through 1045 AM EDT...

At 1020 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Salt Springs to 6 miles east of Moss Bluff
to Lady Lake. Movement was east at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lady Lake, Pierson, The Villages, Barberville and Paisley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.

&&

LAT...LON 2896 8166 2905 8166 2906 8164 2928 8164
      2932 8168 2938 8145 2940 8142 2926 8142
      2926 8136 2910 8136 2892 8150 2891 8195
      2896 8195
TIME...MOT...LOC 1420Z 262DEG 31KT 2928 8176 2905 8178 2893 8191

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Leahy

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 10:44 AM EDTSpecial Weather StatementMLBVolusia31 min
Apr 7, 11:10 AM EDTSpecial Weather StatementMLBVolusia35 min
Apr 7, 11:14 AM EDTSpecial Marine WarningMLB46 min
Apr 7, 11:43 AM EDTSpecial Weather StatementMLBVolusia32 min
Apr 7, 11:47 AM EDTSpecial Weather StatementMLBLake43 min
Apr 7, 11:57 AM EDTSevere Thunderstorm WarningMLBLake, Orange18 min
Apr 7, 12:13 PM EDTSevere Thunderstorm WarningMLBLake, Orange, Osceola, Seminole32 min
Apr 7, 12:15 PM EDTSpecial Marine WarningMLB90 min
Apr 7, 12:41 PM EDTSpecial Weather StatementMLBOrange, Seminole34 min
Apr 7, 12:49 PM EDTSpecial Marine WarningMLB3 hr
Apr 7, 12:50 PM EDTSpecial Weather StatementMLBOsceola25 min
Apr 7, 1:14 PM EDTSpecial Weather StatementMLBOsceola31 min
Apr 7, 1:44 PM EDTSpecial Weather StatementMLBSaint Lucie31 min
Apr 7, 1:48 PM EDTSevere Thunderstorm WarningMLBIndian River, Saint Lucie27 min
Apr 7, 1:53 PM EDTSpecial Weather StatementMLBBrevard37 min
Apr 7, 2:13 PM EDTSevere Thunderstorm WarningMLBSaint Lucie32 min
Apr 7, 2:17 PM EDTAreal Flood AdvisoryMLBSaint Lucie58 min
Apr 7, 2:52 PM EDTSpecial Weather StatementMLBIndian River23 min
Apr 7, 3:44 PM EDTSpecial Weather StatementMLBOrange, Seminole31 min

Nearby

Special Weather Statements in Florida, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.